Skip to main content
Log in

Additive codes with few weights

  • Research
  • Published:
Cryptography and Communications Aims and scope Submit manuscript

Abstract

Additive codes have a wide range of applications. A classical nice and generic way to construct linear codes is via trace functions. In this paper, first, we generalize this method to construct additive codes. Then, we use this method to get some explicit additive codes. Computing Weil-like sums, we obtain parameters of these codes such as the length and weight distribution. We show that our codes have few weights.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

References

  1. Ashikhmin, A., Barg, A.: Minimal vectors in linear codes. IEEE T. Inform. Theory 44, 2010–2017 (1998)

    Article  MathSciNet  Google Scholar 

  2. Bachoc, C., Gaborit, P.: On extremal additive GF(4)-codes of lengths 10 to 18. J. Theorie Nombres Bordeaux 12, 225–271 (2000)

    Google Scholar 

  3. Bierbrauer, J., Bartoli, D., Faina, G., Marcugini, S., Pambianco, F.: The nonexistence of an additive quaternary [15,5,9]-code. Finite Fields Their Appl. 36, 29–40 (2015)

    Article  MathSciNet  Google Scholar 

  4. Blaum, M., Brady, J., Bruck, J., Menon, J.: EVENODD: An efficient scheme for tolerating double disk failures in RAID architectures. IEEE Trans. Comput. 44, 192–202 (1995)

    Article  Google Scholar 

  5. Blaum, M., Bruck, J.: Decoding the Golay code with Venn diagrams. IEEE Trans. Inf. Theory 36, 906–910 (1990)

    Article  MathSciNet  Google Scholar 

  6. Blaum, M., Bruck, J., Vardy, A.: MDS array codes with independent parity symbols. IEEE Trans. Inf. Theory 42, 529–542 (1995)

    Article  Google Scholar 

  7. Blaum, M., Farrell, P.G., van Tilborg, H.C.A.: Array codes in Handbook of Coding Theory. North-Holland, Amsterdam 1(2), 1855–1909 (1998)

    Google Scholar 

  8. Blaum, M., Roth, R.M.: New array codes for multiple phased burst correction. IEEE Trans. Inf. Theory 39, 66–77 (1993)

    Article  MathSciNet  Google Scholar 

  9. Blaum, M., Roth, R.M.: On lowest density MDS codes. IEEE Trans. Inf. Theory 45, 46–59 (1999)

    Article  MathSciNet  Google Scholar 

  10. Calderbank, A.R., Rains, E.M., Shor, P.W., Sloane, N.J.A.: Quantum error correction via codes over GF(4). IEEE Trans. Inf. Theory 44, 1369–1387 (1998)

    Article  MathSciNet  Google Scholar 

  11. Cardell, S.D., Climent, J.J., Requena, V.: A construction of MDS array codes. WIT Trans. Inf. Commun. Technol. 45, 47–58 (2013)

    Google Scholar 

  12. Carlet, C., Charpin, P., Zinoviev, V.: Codes, bent functions and permutations suitable for DES-like cryptosystems. Des. Codes Cryptogr. 15, 125–156 (1998)

    Article  MathSciNet  Google Scholar 

  13. Carlet, C., Ding, C., Yuan, J.: Linear codes from perfect nonlinear mappings and their secret sharing schemes. IEEE Trans. Inf. Theory 51, 2089–2102 (2005)

    Article  MathSciNet  Google Scholar 

  14. Coulter, R.S.: On the evaluation of a class of Weil sums in characteristics 2. New Zealand J. Math. 28, 171–184 (1999)

    MathSciNet  Google Scholar 

  15. Danielsen, L.E., Parker, M.G.: Directed graph representation of half-rate additive codes over GF(4). Des. Codes Cryptogr. 59, 119–130 (2011)

    Article  MathSciNet  Google Scholar 

  16. Ding, C.: Linear codes from some 2-designs. IEEE Trans. Inf. Theory 61, 3265–3275 (2015)

    Article  MathSciNet  Google Scholar 

  17. Ding, C.: A construction of binary linear codes from Boolean functions. Discrete Math. 339, 2288–2323 (2016)

    Article  MathSciNet  Google Scholar 

  18. Ding, K., Ding, C.: Binary linear codes with three weights. IEEE Commun. Lett. 18, 1879–1882 (2014)

    Article  Google Scholar 

  19. Ding, K., Ding, C.: A class of two-weight and three-weight codes and their applications in secret sharing. IEEE Trans. Inf. Theory 61, 5835–5842 (2015)

    Article  MathSciNet  Google Scholar 

  20. Ding, C., Niederreiter, H.: Cyclotomic linear codes of order 3. IEEE Trans. Inf. Theory 53, 2274–2277 (2007)

    Article  MathSciNet  Google Scholar 

  21. Ding, C., Yuan, J.: Covering and secret sharing with linear codes. In: International Conference on Discrete Mathematics and Theoretical Computer Science (DMTCS); Dijon, France. 11–25, (2003)

  22. Gaborit, P., Huffman, W. C., Kim, J. L., Pless, V.: On the classification of extremal additive codes over GF(4). In Proceedings of the 37th Allerton Conference on Communication, Control, and Computing, Urbana-Champaign, 535–544, (1999)

  23. Gaborit, P., Huffman, W. C., Kim, J. L., Pless, V.: On additive GF(4) codes. DIMACS Workshop on Codes and Association Schemes, DIMACS Series in Discrete Math. and Theoret. Computer Science, Amer. Math. Soc., Providence, RI, vol. 56, 135–149, (2001)

  24. Gibson, G.A.: Redundant Disk Arrays: Reliable, Parallel Secondary Storage. MIT Press, Cambridge, MA (1992)

    Google Scholar 

  25. Heng, Z., Yue, Q., Li, C.: Three classes of linear codes with two or three weights. Discrete Math. 339, 2832–2847 (2016)

    Article  MathSciNet  Google Scholar 

  26. Höhn, G.: Self-dual codes over the Kleinian four group. Math. Ann. 327, 227–255 (2003)

    Article  MathSciNet  Google Scholar 

  27. Jian, G., Lin, Z., Feng, R.: Two-weight and three-weight linear codes based on Weil sums. Finite Fields Appl. 57, 92–107 (2019)

    Article  MathSciNet  Google Scholar 

  28. Kim, J.L., Lee, N.: Secret sharing schemes based on additive codes over GF(4). Appl. Algebra Engrg. Comm. Comput. 28, 79–97 (2017)

    Article  MathSciNet  Google Scholar 

  29. Li, C., Yue, Q., Fu, F.: A construction of several classes of two-weight and three-weight linear codes. Appl. Algebra Engrg. Comm. Comput. 28, 11–30 (2017)

    Article  MathSciNet  Google Scholar 

  30. Li, C., Bae, S., Yang, S.: Some two-weight and three-weight linear codes. Adv. Math. Commun. 13, 195–211 (2019)

    Article  MathSciNet  Google Scholar 

  31. Lidl, R., Mullen, G.L., Turnwald, G.: Dickson Polynomials. Pitman Monographs Surv. Pure Appl. Math. 65, (1993)

  32. Louidor, E., Roth, R.M.: Lowest density MDS codes over extension alphabets. IEEE Trans. Inf. Theory 52, 3186–3197 (2006)

    Article  MathSciNet  Google Scholar 

  33. Li, N., Mesnager, S.: Recent results and problems on constructions of linear codes from cryptographic functions. Cryptogr. Commun. 12, 965–986 (2020)

    Article  MathSciNet  Google Scholar 

  34. Mesnager, S.: Linear codes with few weights from weakly regular bent functions based on a generic construction. Cryptogr. Commun. 9, 71–84 (2017)

    Article  MathSciNet  Google Scholar 

  35. Mesnager, S., Özbudak, F., Sinak, A.: Linear codes from weakly regular plateaued functions and their secret sharing schemes. Des. Codes Cryptogr. 87, 463–480 (2019)

    Article  MathSciNet  Google Scholar 

  36. Tang, C., Li, N., Qi, Y., Zhou, Z., Helleseth, T.: Linear codes with two or three weights from weakly regular bent functions. IEEE Trans. Inf. Theory 62, 1166–1176 (2016)

    Article  MathSciNet  Google Scholar 

  37. Tang, D., Carlet, C., Zhou, Z.: Binary linear codes from vectorial boolean functions and their weight distribution. Discrete Math. 340, 3055–3072 (2017)

    Article  MathSciNet  Google Scholar 

  38. Wolfmann, J.: Polynomial description of binary linear codes and related properties. Appl. Algebra Engrg. Comm. Comput. 2, 119–138 (1991)

    Article  MathSciNet  Google Scholar 

  39. Wu, Y., Li, N., Zeng, X.: Linear codes with few weights from cyclotomic classes and weakly regular bent functions. Des. Codes Cryptogr. 88, 1255–1272 (2020)

    Article  MathSciNet  Google Scholar 

  40. Xiang, C.:It is indeed a fundamental construction of all linear codes. (2016) https://arxiv.org/pdf/1610.06355.pdf

  41. Xiang, C., Feng, K., Tang, C.: A Construction of linear codes over \(\mathbb{F} _2\) from Boolean functions. IEEE Trans. Inf. Theory 63, 169–176 (2017)

    Article  Google Scholar 

  42. Xu, L.H., Bruck, J.: X-code: MDS array codes with optimal encoding. IEEE Trans. Inf. Theory 45, 272–276 (1999)

    Article  MathSciNet  Google Scholar 

  43. Yuan, J., Carlet, C., Ding, C.: The weight distributions of a class of linear codes from perfect nonlinear functions. IEEE Trans. Inf. Theory 52, 712–716 (2006)

    Article  MathSciNet  Google Scholar 

  44. Zaitzev, G.V., Zinovev, V.A., Semakov, N.V.: Minimum-check-density codes for correcting bytes of errors, erasures, or defects. Probl. Inf. Transm. 19, 197–204 (1983)

    MathSciNet  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Contributions

Co-authors contributed equally to the work.

Corresponding author

Correspondence to Murat Sahin.

Ethics declarations

Competing interests

The authors declare no competing interests.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Springer Nature or its licensor (e.g. a society or other partner) holds exclusive rights to this article under a publishing agreement with the author(s) or other rightsholder(s); author self-archiving of the accepted manuscript version of this article is solely governed by the terms of such publishing agreement and applicable law.

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Panario, D., Sahin, M. & Wang, Q. Additive codes with few weights. Cryptogr. Commun. (2024). https://doi.org/10.1007/s12095-024-00720-3

Download citation

  • Received:

  • Accepted:

  • Published:

  • DOI: https://doi.org/10.1007/s12095-024-00720-3

Keywords

Mathematics Subject Classification (2010)

Navigation